Alert archive / Tennessee / Special Weather Statements in 2021
Special Weather Statement, NWS Memphis, TN
NWS Memphis, TN issued this special weather statement at May 27, 2021, 8:39 PM CDT for Weakley County, Tennessee. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2021, 8:39 PM CDT (01:39 UTC)
- Expired
- May 27, 2021, 9:30 PM CDT
- In force
- 51 min
- Issued by
- NWS Memphis, TN
County Weakley County, TN
The radar
The Paducah radar (KPAH), 99 km from the middle of the area, began a volume at 01:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.7 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 438 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1332 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
308 WWUS84 KMEG 280139 SPSMEG Special Weather Statement National Weather Service Memphis TN 839 PM CDT Thu May 27 2021 TNZ003-004-020-021-280230- Carroll TN-Weakley TN-Henry TN-Gibson TN- 839 PM CDT Thu May 27 2021 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 930 PM CDT FOR... Northwestern Carroll County in western Tennessee... Weakley County in western Tennessee... Western Henry County in western Tennessee... Northeastern Gibson County in western Tennessee... At 839 PM CDT...strong thunderstorms producing pea size hail or larger and winds at least 40 mph was located along a line extending from near Palmersville to near Bradford. Movement was east at 25 mph. Very heavy rain along with continuous cloud to ground lightning are also possible with this thunderstorm. People in northwestern Carroll...Weakley...western Henry and northeastern Gibson Counties should monitor this storm closely. LAT...LON 3598 8852 3600 8897 3650 8876 3650 8821 TIME...MOT...LOC 0139Z 275DEG 21KT 3648 8860 3602 8887 $$ MJ
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this special weather statement went out at May 27, 7:02 PM CDT, 1 hour 37 minutes earlier.
Area forecast discussion, May 27, 7:02 PM CDT, 1 hour 37 minutes before
Area Forecast Discussion National Weather Service Memphis TN 702 PM CDT Thu May 27 2021 .UPDATE... See the 00Z aviation discussion below. && .PREV DISCUSSION... /issued 249 PM CDT Thu May 27 2021/ DISCUSSION... Convection continues to develop across Missouri ahead of a cold front that stretches across Northern Missouri into Eastern Kansas. The convection is firing up along an old outflow boundary. Some additional showers and thunderstorms have developed out ahead of the line. Expect this trend to continue with isolated/scattered development occurring across Northeast Arkansas and the Missouri Bootheel over the next couple of hours. Expect the main line of convection that is developing across Southern Missouri along the old outflow boundary to push into Northeast Arkansas by 6-7 PM CDT. The line is moving into an area of 3000-4000 J/KG of CAPE that is located over Eastern and Central Arkansas. As a result, expect the line to begin intensifying over the next couple of hours. Damaging winds will be the main threat from the storms. The line will continue to push through the Mid-South over the course of the rest of the evening into the overnight hours. The line will likely weaken by the overnight hours. The remnants will work the atmosphere over for Friday as the cold front moves into the region except for portions of Northeast Mississippi. Redevelopment may begin around noon time across areas along and southeast of a Iuka to Tupelo to Calhoun City line. Some of these storms may become severe, but the risk will only last a couple of hours as convection will quickly push to the southeast. Otherwise, a few lingering showers may occur behind the front. Temperatures will be cooler behind the front with highs in the mid to upper 70s. High pressure will begin to settle over the Ohio Valley by Friday Night and will remain in place throughout the holiday weekend. Expect beautiful conditions with cool temperatures and low humidity. Temperatures may begin warming by late in the weekend into Memorial Day as upper ridging begins to occur over the area. Expect highs to range from the mid 60s to the mid 70s Saturday and Sunday. Lows will be in the mid 40s to mid 50s. An upper level low will begin to move into the Central and Southern Plains by the middle of next week. Disturbances will rotate around the upper low setting off showers and thunderstorms. Models continue to disagree on timing, but Wednesday afternoon through Thursday will likely be the best chances for rain. KRM && .AVIATION... /00Z TAFs/ First line of storms is currently affecting JBR and slowly moving east northeast. This line is expected to build back to the southwest and push into MEM and MKL around 28/06Z. Kept a VCTS at MEM in the short term to account for activity nearby. Went with tempo groups to account and time the wind shift at MEM around the push. Wind gusts may approach 35 kts with the line of storms. Trailing SHRAs can be expected through early morning, before tapering off by late morning. Expect VFR conds to fall to MVFR/IFR with the heaviest SHRAs overnight, with MVFR/IFR CIGs hanging around through tomorrow morning. Winds will shift to the northwest tomorrow afternoon behind a cold front. Expect a few gusts to 20 kts and VFR conds through the end of the period. AC3 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, May 27, 12:10 PM CDT, 8 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 1210 PM CDT Thu May 27 2021 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-281915- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 1210 PM CDT Thu May 27 2021 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...This Afternoon and Tonight Strong to severe storms are possible this evening into the overnight hours as a cold front moves across the region. Damaging winds will be the main threat from the storms. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Severe storms may redevelop along the cold front across Northeast Mississippi Friday afternoon. Damaging winds will be the main threat. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. KRM
In the hours before
Local storm report, May 27, 7:56 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
756 PM CDT THU MAY 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0522 PM NON-TSTM WND DMG TRUMANN 35.67N 90.52W
05/27/2021 POINSETT AR LAW ENFORCEMENT
ONE HOUSE ON HIGHWAY 463 SOUTH OF TRUMANN HAS A TREE ON
IT. ANOTHER HOUSE OF HIGHWAY 214 JUST EAST OF MCCORMICK
ALSO HAS A TREE ON IT.
&&
ARSLocal storm report, May 27, 7:58 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
758 PM CDT THU MAY 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0522 PM TSTM WND DMG TRUMANN 35.67N 90.52W
05/27/2021 POINSETT AR LAW ENFORCEMENT
ONE HOUSE ON HIGHWAY 463 SOUTH OF TRUMANN HAS A TREE ON
IT. ANOTHER HOUSE OF HIGHWAY 214 JUST EAST OF MCCORMICK
ALSO HAS A TREE ON IT. WIND SPEEDS WERE ESTIMATED TO BE
AROUND 50 MPH.
&&
CORRECTED EVENT...REMARKS
ARSSpecial weather statement, May 27, 7:59 PM CDT, 40 minutes before
Special Weather Statement
National Weather Service Memphis TN
759 PM CDT Thu May 27 2021
ARZ028-TNZ048-049-280145-
Mississippi AR-Tipton TN-Lauderdale TN-
759 PM CDT Thu May 27 2021
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 845 PM CDT
FOR...
Southwestern Mississippi County in eastern Arkansas...
Central Tipton County in western Tennessee...
Southwestern Lauderdale County in western Tennessee...
At 759 PM CDT...a strong thunderstorm producing winds at least 40 mph
was located near Joiner, or 7 miles southwest of Wilson, moving east
at 25 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in southwestern Mississippi...central Tipton and southwestern
Lauderdale Counties should monitor this storm closely.
LAT...LON 3581 8977 3539 8966 3539 8970 3541 8971
3540 8971 3541 8973 3540 8973 3540 8978
3538 8978 3540 9004 3538 9008 3541 9012
3554 9019
TIME...MOT...LOC 0059Z 259DEG 21KT 3547 9010
MJLocal storm report, May 27, 8:02 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
802 PM CDT THU MAY 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0622 PM TSTM WND DMG TRUMANN 35.67N 90.52W
05/27/2021 POINSETT AR LAW ENFORCEMENT
ONE HOUSE ON HIGHWAY 463 SOUTH OF TRUMANN HAS A TREE ON
IT. ANOTHER HOUSE OF HIGHWAY 214 JUST EAST OF MCCORMICK
ALSO HAS A TREE ON IT. WIND SPEEDS WERE ESTIMATED TO BE
AROUND 50 MPH.
&&
CORRECTED EVENT TIME
ARSSpecial weather statement, May 27, 8:25 PM CDT, 14 minutes before
Special Weather Statement National Weather Service Memphis TN 825 PM CDT Thu May 27 2021 ARZ028-TNZ048-280200- Mississippi AR-Lauderdale TN- 825 PM CDT Thu May 27 2021 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 900 PM CDT FOR... Central Mississippi County in eastern Arkansas... West central Lauderdale County in western Tennessee... At 824 PM CDT...a strong thunderstorm producing pea size hail or larger and winds at least 40 mph was located over Dyess, or near Keiser, moving northeast at 45 mph. People in central Mississippi and west central Lauderdale Counties should monitor this storm closely. LAT...LON 3576 8975 3554 9019 3570 9029 3600 8986 TIME...MOT...LOC 0124Z 244DEG 39KT 3562 9018 MJ
Special weather statement, May 27, 8:39 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Memphis TN 839 PM CDT Thu May 27 2021 TNZ003-004-020-021-280230- Carroll TN-Weakley TN-Henry TN-Gibson TN- 839 PM CDT Thu May 27 2021 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 930 PM CDT FOR... Northwestern Carroll County in western Tennessee... Weakley County in western Tennessee... Western Henry County in western Tennessee... Northeastern Gibson County in western Tennessee... At 839 PM CDT...strong thunderstorms producing pea size hail or larger and winds at least 40 mph was located along a line extending from near Palmersville to near Bradford. Movement was east at 25 mph. Very heavy rain along with continuous cloud to ground lightning are also possible with this thunderstorm. People in northwestern Carroll...Weakley...western Henry and northeastern Gibson Counties should monitor this storm closely. LAT...LON 3598 8852 3600 8897 3650 8876 3650 8821 TIME...MOT...LOC 0139Z 275DEG 21KT 3648 8860 3602 8887 MJ
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 9:45 PM CDT | Special Weather Statement | MEG | DeSoto | 30 min |
| May 28, 1:28 AM CDT | Special Weather Statement | MEG | Tunica | 32 min |
| May 28, 2:28 AM CDT | Special Weather Statement | MEG | Tunica | 47 min |
| May 27, 7:55 PM CDT | Special Weather Statement | MEG | Gibson, Weakley | 50 min |
| May 27, 7:59 PM CDT | Special Weather Statement | MEG | Tipton | 46 min |
| May 27, 8:50 PM CDT | Special Weather Statement | MEG | Tipton | 25 min |
| May 27, 9:13 PM CDT | Special Weather Statement | MEG | Shelby | 32 min |
| May 27, 9:15 PM CDT | Special Weather Statement | MEG | Benton, Carroll, Henry | 60 min |
| May 27, 9:18 PM CDT | Special Weather Statement | MEG | Haywood, Madison | 27 min |
| May 27, 9:42 PM CDT | Special Weather Statement | MEG | Chester, Henderson, Madison | 33 min |
| May 27, 10:13 PM CDT | Special Weather Statement | MEG | Carroll, Chester, Decatur, Henderson, Madison | 47 min |
| May 27, 10:16 PM CDT | Special Weather Statement | MEG | Fayette, Hardeman | 29 min |
| May 27, 10:59 PM CDT | Special Weather Statement | MEG | Chester | 31 min |
| May 27, 11:00 PM CDT | Special Weather Statement | MEG | Decatur, Henderson | 45 min |
| May 27, 11:21 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Decatur, Hardin, Henderson, McNairy | 54 min |
| May 28, 12:16 AM CDT | Special Weather Statement | MEG | Hardin, McNairy | 44 min |
| May 27, 7:27 PM CDT | Areal Flood Advisory | MEG | Craighead, Mississippi, Poinsett | 3 hr |
| May 27, 7:41 PM CDT | Special Weather Statement | MEG | Craighead, Mississippi, Poinsett | 34 min |
| May 27, 8:25 PM CDT | Special Weather Statement | MEG | Mississippi | 35 min |
Nearby
Special Weather Statements in Tennessee, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.